Communications in Mathematical Physics

, Volume 343, Issue 2, pp 725–745 | Cite as

A New Proof of the Sharpness of the Phase Transition for Bernoulli Percolation and the Ising Model

Article

Abstract

We provide a new proof of the sharpness of the phase transition for Bernoulli percolation and the Ising model. The proof applies to infinite-range models on arbitrary locally finite transitive infinite graphs. For Bernoulli percolation, we prove finiteness of the susceptibility in the subcritical regime \({\beta < \beta_c}\), and the mean-field lower bound \({\mathbb{P}_\beta[0\longleftrightarrow \infty ]\ge (\beta-\beta_c)/\beta}\) for \({\beta > \beta_c}\). For finite-range models, we also prove that for any \({\beta < \beta_c}\), the probability of an open path from the origin to distance n decays exponentially fast in n. For the Ising model, we prove finiteness of the susceptibility for \({\beta < \beta_c}\), and the mean-field lower bound \({\langle \sigma_0\rangle_\beta^+\ge \sqrt{(\beta^2-\beta_c^2)/\beta^2}}\) for \({\beta > \beta_c}\). For finite-range models, we also prove that the two-point correlation functions decay exponentially fast in the distance for \({\beta < \beta_c}\).

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. AB87.
    Aizenman M., Barsky D.J.: Sharpness of the phase transition in percolation models. Commun. Math. Phys. 108(3), 489–526 (1987)ADSMathSciNetCrossRefMATHGoogle Scholar
  2. ABF87.
    Aizenman M., Barsky D.J., Fernández R.: The phase transition in a general class of Ising-type models is sharp. J. Stat. Phys. 47(3–4), 343–374 (1987)ADSMathSciNetCrossRefGoogle Scholar
  3. AF86.
    Aizenman M., Fernández R.: On the critical behavior of the magnetization in high-dimensional Ising models. J. Stat. Phys. 44(3–4), 393–454 (1986)ADSMathSciNetCrossRefMATHGoogle Scholar
  4. Aiz82.
    Aizenman M.: Geometric analysis of \({\varphi ^{4}}\) fields and Ising models. I, II. Commun. Math. Phys. 86(1), 1–48 (1982)ADSMathSciNetCrossRefMATHGoogle Scholar
  5. AN84.
    Aizenman M., Newman C.M.: Tree graph inequalities and critical behavior in percolation models. J. Stat. Phys. 36(1–2), 107–143 (1984)ADSMathSciNetCrossRefMATHGoogle Scholar
  6. AV08.
    Antunović T., Veselić I.: Sharpness of the phase transition and exponential decay of the subcritical cluster size for percolation on quasi-transitive graphs. J. Stat. Phys. 130(5), 983–1009 (2008)ADSMathSciNetCrossRefMATHGoogle Scholar
  7. BD12a.
    Beffara V., Duminil-Copin H.: The self-dual point of the two-dimensional random-cluster model is critical for \({q\geq 1}\). Probab. Theory Rel. Fields 153(3–4), 511–542 (2012)CrossRefMATHGoogle Scholar
  8. BD12b.
    Beffara V., Duminil-Copin H.: Smirnov’s fermionic observable away from criticality. Ann. Probab. 40(6), 2667–2689 (2012)MathSciNetCrossRefMATHGoogle Scholar
  9. BNP11.
    Benjamini I., Nachmias A., Peres Y.: Is the critical percolation probability local?. Probab. Theory Rel. Fields 149(1–2), 261–269 (2011)MathSciNetCrossRefMATHGoogle Scholar
  10. BR06.
    Bollobás B., Riordan O.: A short proof of the Harris–Kesten theorem. Bull. Lond. Math. Soc. 38(3), 470–484 (2006)MathSciNetCrossRefMATHGoogle Scholar
  11. CC87.
    Chayes, J.T., Chayes, L.: The mean field bound for the order parameter of Bernoulli percolation. In: Percolation Theory and Ergodic Theory of Infinite Particle Systems (Minneapolis, Minnesota, 1984–1985), IMA Volumes in Mathematics and its Applications, vol. 8, pp. 49–71. Springer, New York (1987)Google Scholar
  12. DST15.
    Duminil-Copin, H., Sidoravicius, V., Tassion, V.: Continuity of the phase transition for planar random-cluster and Potts models with \({1\le q\le 4}\). arXiv:1505.04159 (2015)
  13. DT15.
    Duminil-Copin, H., Tassion, V.: A new proof of the sharpness of the phase transition for Bernoulli percolation and the Ising model. Enseignement Mathématique. arXiv:1502.03050 (2015)
  14. GHS70.
    Griffiths R.B., Hurst C.A., Sherman S.: Concavity of magnetization of an Ising ferromagnet in a positive external field. J. Math. Phys. 11, 790–795 (1970)ADSMathSciNetCrossRefGoogle Scholar
  15. Gri67.
    Griffiths R.B.: Correlation in Ising ferromagnets I, II. J. Math. Phys. 8, 478–489 (1967)ADSCrossRefGoogle Scholar
  16. Gri99.
    Grimmett, G.: Percolation, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 321, 2nd edn. Springer, Berlin (1999)Google Scholar
  17. Gri06.
    Grimmett, G.: The random-cluster model, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], vol. 333. Springer, Berlin (2006)Google Scholar
  18. Ham57.
    Hammersley J.M.: Percolation processes: Lower bounds for the critical probability. Ann. Math. Stat. 28, 790–795 (1957)MathSciNetCrossRefMATHGoogle Scholar
  19. Har60.
    Harris T.E.: A lower bound for the critical probability in a certain percolation process. Proc. Camb. Philos. Soc. 56, 13–20 (1960)ADSMathSciNetCrossRefMATHGoogle Scholar
  20. Kes80.
    Kesten H.: The critical probability of bond percolation on the square lattice equals \({\frac{1}{2}}\). Commun. Math. Phys. 74(1), 41–59 (1980)ADSMathSciNetCrossRefMATHGoogle Scholar
  21. Lie80.
    Lieb E.H.: A refinement of Simon’s correlation inequality. Commun. Math. Phys. 77(2), 127–135 (1980)ADSMathSciNetCrossRefGoogle Scholar
  22. Men86.
    Menshikov M.V.: Coincidence of critical points in percolation problems. Dokl. Akad. Nauk SSSR 288(6), 1308–1311 (1986)MathSciNetGoogle Scholar
  23. Ons44.
    Onsager L.: Crystal statistics. I. A two-dimensional model with an order-disorder transition. Phys. Rev. (2) 65, 117–149 (1944)ADSMathSciNetCrossRefMATHGoogle Scholar
  24. Rus78.
    Russo L.: A note on percolation. Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 43(1), 39–48 (1978)MathSciNetCrossRefMATHGoogle Scholar
  25. Sim80.
    Simon B.: Correlation inequalities and the decay of correlations in ferromagnets. Commun. Math. Phys. 77(2), 111–126 (1980)ADSMathSciNetCrossRefGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2015

Authors and Affiliations

  1. 1.Département de MathématiquesUniversité de GenèveGenevaSwitzerland

Personalised recommendations